Psycho-Babble Medication Thread 836749

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

clozapine 4 weeks now nothing but problems

Posted by Jeroen on June 27, 2008, at 9:48:05

clozapine 4 weeks now nothing but problems

especially the drewl in my mouth and difficulty swallowing, no positive things about this medicine

 

Re: clozapine 4 weeks now nothing but problems Jeroen

Posted by Phillipa on June 27, 2008, at 10:48:35

In reply to clozapine 4 weeks now nothing but problems, posted by Jeroen on June 27, 2008, at 9:48:05

Jeroen is it already four weeks? What does your pdoc say? Still In hospital? Love Phillipa

 

Re: clozapine 4 weeks now nothing but problems

Posted by Jeroen on June 27, 2008, at 11:28:20

In reply to Re: clozapine 4 weeks now nothing but problems Jeroen, posted by Phillipa on June 27, 2008, at 10:48:35

doc sais dosage is too low, but i dont think it will work, it should have done something by now

like i was on low dosage of seroquel that cured me

maybe i should take Seroquel XR, maybe the delivery mechanism is different, like the invega

 

Re: clozapine 4 weeks now nothing but problems Jeroen

Posted by Phillipa on June 27, 2008, at 12:17:25

In reply to Re: clozapine 4 weeks now nothing but problems, posted by Jeroen on June 27, 2008, at 11:28:20

Jeroen listen to your doc and go up on dose as I said before I saw miracles with clozapine when working in psch and yes it took a while for the med to be regulated just right but was worth it to the patient long term. Love Phillipa

 

Re: clozapine 4 weeks now nothing but problems Jeroen

Posted by Zyprexa on June 27, 2008, at 13:10:38

In reply to clozapine 4 weeks now nothing but problems, posted by Jeroen on June 27, 2008, at 9:48:05

Jeroen,

What happened when you took zyprexa? Did you stop it because of weight gain?

 

Re: clozapine 4 weeks now nothing but problems

Posted by Jeroen on June 27, 2008, at 14:27:42

In reply to Re: clozapine 4 weeks now nothing but problems Jeroen, posted by Zyprexa on June 27, 2008, at 13:10:38

i quit zyprexa because when i take it now after 2 days i get psychotic attacks

i took it in the past witouth this reaction to it, the lamictal gave me a second psychosis, the doctor said i now have schizophrenia and a psychosis

so im pretty screwed

 

Re: clozapine 4 weeks now nothing but problems Jeroen

Posted by yxibow on June 28, 2008, at 2:29:59

In reply to Re: clozapine 4 weeks now nothing but problems, posted by Jeroen on June 27, 2008, at 14:27:42

> i quit zyprexa because when i take it now after 2 days i get psychotic attacks
>
> i took it in the past witouth this reaction to it, the lamictal gave me a second psychosis, the doctor said i now have schizophrenia and a psychosis
>
> so im pretty screwed

I'm sorry to hear that you are suffering like this -- "getting a psychosis" from Lamictal sounds out of the scope of medicine but then anything I suppose can cause a reaction, but the brain has a degree of neuroplasticity, there are chances of healing.

They should, if you're still in hospital, be giving you therapy as well, because regardless where you are, you are in the here and now, and some things have to be acknowledged with pain, I know, and move forward with life acheiving goals.

That being said, it is possible your dose may be too low, that I suppose only your doctor can determine, but there is a really wide range of dosing for Clozaril. Also, while a month seems like a long time to wait, benefits can continue to accrue beyond that period of time.

I know its hard to have patience when you feel like life is in a different state than you may have imagined, but this is very true for a lot of people. That doesn't mean to give up at all -- rather by saying that I mean to slowly integrate positivity in your life, which I can resonate is dearly lacking.

Yes, maybe I am projecting, I also have a myriad of disorders for which there is no one solution, although I too have thought about Clozaril for personal reasons. It isn't an option right now because I would have to seriously juggle medications possibly upsetting a precarious balance.


My point I guess is, don't give up hope. And there may be low potency typicals that you haven't tried that may be of help, although that presents some challenge with TD, if it has been truly identified by neurologists.


I would say, stay the course and maybe ask your doctor about the dosage. Because, it may help with both of your conditions, if there is truly a secondary "psychosis" (which is a very nebulous word -- and filled with charge and defined differently by different doctors -- I don't particularly like it either because it conjures up different meanings -- anyhow.)


-- best wishes

Jay

 

Re: clozapine 4 weeks now nothing but problems Jeroen

Posted by SLS on June 28, 2008, at 5:48:09

In reply to clozapine 4 weeks now nothing but problems, posted by Jeroen on June 27, 2008, at 9:48:05

> clozapine 4 weeks now nothing but problems
>
> especially the drewl in my mouth and difficulty swallowing, no positive things about this medicine

That sucks.

At least you know you have Seroquel as an alternative. I wish things were different for you. If you decide to continue with clozapine, perhaps your doctor could prescribe an anticholinergic like Cogentin to minimize EPS.

How did you react to Zyprexa? Just curious if you experienced similar side effects with it.

Perphenazine is a drug not to overlook.

Sorry I couldn't be of more help.


- Scott

 

Re: clozapine 4 weeks now nothing but problems Jeroen

Posted by SLS on June 28, 2008, at 6:11:42

In reply to Re: clozapine 4 weeks now nothing but problems, posted by Jeroen on June 27, 2008, at 14:27:42

Jeroen,

I'm sorry that I missed your post regarding Zyprexa, a drug that is known to trigger mania in a minority of people. I haven't researched whether the same is true of a schizoid disorder.

Take the advice of Yxibow. It is sound. Nobody here wants for you to take a drug that isn't right for you. I know it is hell for you to go through this clozapine trial. It is so easy for any of us to ask you to please continue with it. I guess some of us try to see things objectively from a bird's eye view from knowledge collected previously. People are trying to help you as much as they can because they want to see you healthy and happy, and not just surviving misery.

Do you ever get depressed? If so, can you describe the characteristics of your depression?

Have you ever been manic without psychosis?

If so, does mania precede psychosis?

If you are having trouble sleeping as you escalate into mania, you might need a sleep aid. This seems to help people with schizoaffective disorder.

Do your symptoms appear and disappear episodically?


- Scott


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.